# SDR CA060317004

- Difficulty date: March 16, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 24,683 hours
- Engine: Pwa R985AN14B
- Propeller: Hartzl HCB3R304
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Torque Tube
- Part number: C2UT473
- Condition: Failed
- Location: Water Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE TAXING FLOAT EQUIPED AIRCRAFT, PILOT HAD COMPLETE FAILURE OF WATER RUDDER STEERING SYSTEM.  UPON INSPECTION IT WAS FOUND THAT THE TORQUE TUBE HAD CRACKED, SPLITTING INTO TWO PIECES.  FURTHER VISUAL INSPECTION FOUND THAT THE TORQUE TUBE WAS SEVERLY CORRODED INSIDE.  THIS CORROSION WAS MOST LIKELY CAUSED FROM WATER COLLECTING INSIDE THE TUBE DUE TO LACK OF DRAINAGE BECAUSE OF THE TILLER BAR WHICH IS ATTACHED HORIZONTALLY AT THE BASE OF THE VERTICAL TORQUE TUBE. (TC NR 20060317004)
